Jump to content
Acne.org
  • entries
    24
  • comments
    19
  • views
    19,909

Day 18 - Sciatic nerve pain

monopoly

1,759 views

Hi!

Today is day 18 for me and I wanted to update and go back to writing on every 'even' day lol. I am so OCD about stuff like that. As for the pictures, unfortunately they were just literally dumped on my desktop and now I have to go through the fun of sorting out which day was which. I am determined to organize them properly, and what would be really cool is if in 2 days I update with a before, day 10, and day 20 picture.

To be honest, no difference yet. I am serious. My lips were severely dry this week, they are better now, but other than that nothing else to report. No breakouts on my face, yet at times I see/feel potential breakouts but then they're gone within a day or two. I'm still anticipating this whole initial breakout experience but it hasn't come yet. I don't know whether that's a good or bad thing. Without a doubt there is a difference in my oil production on my face because it is much dryer. If I take my index finger and slide it down my forehead I no longer feel any oil residue like I used to before.

For some reason I keep imagining, or rather, my intuition is telling me that 40mg/day is a little too low for me given my condition, and that it could quite possibly be the case that my first course finishes without any change and that I may need to start a second course again but instead with 80mg/day. I hope I wrong, it would be nice if Accutane does its job right the first time and that no extra problems arise. But it's interesting though...I must admit that I feel like this is what I'm foreseeing because thus far I've seen no results. Hopefully I'm severely wrong and breakout into severe cystic acne this weekend as a confirmation that the meds are really working lol.

In other news, and don't know if this is Accutane related, but a lot of my joints have been cracking a lot more, and in fact I have sciatic nerve pain (sharp pain in the small of my back that then goes down my left thigh, 'through' my knee and all the way to the soles of my feet. I don't want to point the finger at Accutane mainly because 18 days in sounds too early to have something like this happen, and at the same time I've had cracky joints for a while. I'm hoping it's related to my B12 problem or something.

At the beginning of my day I am usually fine with walking and everything is good. However after a typical day of physical activity like walking around (as I'm not allowed to exercise yet on Accutane) my back hurts soooooooo much. To stand on one leg would be impossible for me. For anyone that is reading this, please eat your vegetables and adhere to a good lifestyle! I don't know what the cause of this is but I've never been afflicted with something so debilitating. I must must must see my doctor about this! Unfortunately I didn't look over my schedule the other day so I just assumed I had class when I didn't so I thought I wouldn't be make it for an available time slot they had. Yea, turns out I could have made it. Technically, I could have gone to my parent's house tonight and been back on Monday (lonnggggg weekend!) but oh well.

Sorry to say that no crazy differences have arisen out of my Accutane (yet). I mean, no new acne so that is an improvement. Perhaps everything will just happen next week or something. Can you tell I am starting to test my own patience? :think:

In other news, I got braces. This is a really interesting time for me because I'm changing what feels like so much about my looks. The braces are Invisalign and are clear. No offence to anyone reading this, but I would feel like a total freak to wear metal braces while dealing with my acne. Not because I would look like a freak, but I would completely feel like one I think, so I am really happy and blessed to not have to go that route. If anyone has had metal braces AND acne, KUDOS to you, you have my respect because it's not easy to have to rock something like that.

Well, I am exhausted. I'm taking an intensive summer school course, so instead of getting a half credit in 6 weeks, I'm getting it in 3 weeks. Everything is sooooo jam packed, which is really cool because the material is fascinating and nothing drags on, but it's just constant stress mode. Also, you have no time to procrastinate, things just need to get done. So now that I realize I have tomorrow off I think that means I'm gonna not do any readings I thought I had to do tonight and just go to sleep. Yes!

Cheers!



2 Comments


Recommended Comments

I have been on accutane for 134 days and it took 30 days for me to have any kind of changes. Especially in my oil reduction. As a matter of fact I really never got dry. I still have a Tzone (not like before) but I still have not peeled or flaked...My lips get peely sometimes but then they seem to go back to normal....Accutane works different for Everyone. I am on 80 mg a day and that has been working for me. But I was on 60mg right from the beginning. My derm increased my dose to make sure I did not have to go back to a second course of accutane. But it has been such an amazing change for me that I would do it all over again. Good Luck!

Share this comment


Link to comment

Hello,Thanks for commenting, you are just the encouragement and reassurance that I needed! You are very much well into your treatment so you know what you're talking about in terms of the changes that can happen in a length of time. I guess you can't call 18 days truly a length of time per say. :PWell today I have a whitehead on my chin, maybe I really did speak too soon? I skimmed through your blog and found it interesting that you are exercising so much. Good for you, I wish I could do it! But right now for the first month in I'm not doing it until my first blood test results. Also, I definitely want my lower back pain to subside as I can't even walk down a flight of stairs without some sort of pain. Did your doctor let you exercise right away? How rigorous is your routine? Do you think exercise has aggravated the joint problems that Accutane gave you? Just curious about all this.Also, congratulations on your clear skin, your happiness shows in your posts. Must be marvelous and I'm amazed people around you talk about your skin. I've told my friends in passing that my derm put me on Accutane but surprisingly skin has never been a topic of discussion with any of them. I will be putting up pictures of my face at the end of the weekend like I've been meaning to and perhaps to see a visual comparison of my pictures some difference can be seen. Congrats on your Accutane treatment, lots of change in your pictures! :-

I have been on accutane for 134 days and it took 30 days for me to have any kind of changes. Especially in my oil reduction. As a matter of fact I really never got dry. I still have a Tzone (not like before) but I still have not peeled or flaked...My lips get peely sometimes but then they seem to go back to normal....Accutane works different for Everyone. I am on 80 mg a day and that has been working for me. But I was on 60mg right from the beginning. My derm increased my dose to make sure I did not have to go back to a second course of accutane. But it has been such an amazing change for me that I would do it all over again. Good Luck!

Share this comment


Link to comment
×